MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 3; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 3; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 74021153
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Thrombosis (2100); Thrombosis/Thrombus (4440)
Date of Event 08/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a tka procedure, using a journey ii cr fem oxonium np right size 3, the patient had a deep vein thrombosis and a pulmonary embolism.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, although dvt prophylaxis was given, a 59 year female patient was noted to have a deep vein thrombosis and a pulmonary embolism approximately 6 days post right tka which was treated with oral eliquis tablets.Based on the limited information provided in the crfs, the root cause could not be definitively concluded; however, both dvt and pe are known potential occurrences post-surgical procedures, including but not limited to, joint arthroscopy.The patient impact beyond the reported dvt and pe and subsequent medication therapy could not be determined, although per the crf/ae form dated 8/27/2020, the patient current status is ¿recovering/resolving¿.No further medical assessment is warranted at this time.Should additional clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JRNY II CR FEM OX NP RT SZ 3
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10721869
Report Number1020279-2020-05675
Device Sequence Number19708414
Product Code JWH
UDI-Device Identifier00885556422861
UDI-Public00885556422861
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74021153
Device Catalogue Number74021153
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;